MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A407
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qmmczl and no non-conformances related to the reported complaint condition were identified.Investigation summary: visual analysis of the returned product revealed that one opened sample product code sxpp1a407 was received to ethicon inc for evaluation.Upon visual inspection of the returned sample, the suture was to be damaged at the surface, body fluids and the barbs were to be damaged at the tips.In addition, the end was observed broken.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.The product code sxpp1a407 contains absorbable suture, as the sample was received open, the time of exposure to the environment could not be determined and a functional test cannot be performed.As with any device, care should be taken to avoid damage to the strand when handling.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 2360 ¿g/m.Note: event reported in 2210968-2021-09603.
 
Event or Problem Description
It was reported that a patient underwent a robotic incisional hernia procedure on (b)(6) 2021 and a barbed suture was used.During the procedure, near the end of the continuous suture run, the surgeon using the ¿shoelace affect¿, while tightening the suture, the surgeon pulled hard and the suture broke.Another like device was used to complete the procedure.There were no adverse consequences for the patient.No additional information was provided.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 0 S/A CT-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12624866
Report Number2210968-2021-09602
Device Sequence Number11659090
Product Code NEW
UDI-Device Identifier10705031227644
UDI-Public10705031227644
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberSXPP1A407
Device Catalogue NumberSXPP1A407
Device Lot NumberQMMCZL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date10/13/2021
Patient Sequence Number1